Ask Trevor CHT: Weird feeling after steroid shot?

Ask Trevor CHT: Weird feeling after steroid shot?

Trevor Petrie - Chief Medical Officer
2 minute read

Megan asks:

"I had the steroid cortisone injection in November for carpal tunnel and it was all amazing. I felt like I had a new hand! But the last 3-4 weeks I have had weird nerve-like feelings in the tips of the two fingers affected (not the the thumb) that make me cringe.

I think it happens mostly when I stretch my hand out straight before I grab something, and it’s not a feeling I had before the injection. What could be causing it?"

 

Certified Hand Therapist Trevor says:

Often times, relief from carpal tunnel symptoms is temporary after a steroid injection, particularly if it has been a longer lasting issue. You can try to do median nerve glide exercises to relieve symptoms.

Any stretches for nerve conditions should be approached with caution. A little bit of nerve irritation resulting in slight tingling is probably OK, as long as those symptoms go away immediately after you're done stretching.

If you're not already, wearing a wrist splint at night and during activities that may stress the nerve might help reduce symptoms.



This content is presented for informational purposes only, and should not be seen as any kind of health, nutritional, medical or legal advice. You should consult a licensed medical practitioner if you are experiencing pain and/or discomfort or have a medical issue or suspect that you have a medical issue. If you choose to rely on the information presented in the Grace & Able LLC website, blog or social media posts, you do so at your own risk.

« Back to Blog